CaltechAUTHORS
  A Caltech Library Service

An Algebraic Coding Scheme for Wireless Relay Networks With Multiple-Antenna Nodes

Oggier, Frédérique and Hassibi, Babak (2008) An Algebraic Coding Scheme for Wireless Relay Networks With Multiple-Antenna Nodes. IEEE Transactions on Signal Processing, 56 (7). pp. 2957-2966. ISSN 1053-587X. https://resolver.caltech.edu/CaltechAUTHORS:OGGieeetsp08

[img]
Preview
PDF - Published Version
See Usage Policy.

1MB

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:OGGieeetsp08

Abstract

We consider the problem of coding over a half-duplex wireless relay network where both the transmitter and the receiver have respectively several transmit and receive antennas, whereas each relay is a small device with only a single antenna. Since, in this scenario, requiring the relays to decode results in severe rate hits, we propose a full rate strategy where the relays do a simple operation before forwarding the signal, based on the idea of distributed space-time coding. Our scheme relies on division algebras, an algebraic object which allows the design of fully diverse matrices. The code construction is applicable to systems with any number of transmit/receive antennas and relays, and has better performance than random code constructions, with much less encoding complexity. Finally, the robustness of the proposed distributed space-time codes to node failures is considered.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1109/TSP.2008.917410DOIArticle
http://ieeexplore.ieee.org/xpls/abs_all.jsp?isnumber=4545245&arnumber=4506629PublisherArticle
ORCID:
AuthorORCID
Oggier, Frédérique0000-0003-3141-3118
Additional Information:© 2008 IEEE. Reprinted with permission. Manuscript received April 9, 2006; revised January 3, 2008. [Date Published in Issue: 2008-06-17] The associate editor coordinating the review of this manuscript and approving it for publication was Dr. Geert Leus. This work was supported in part by the Swiss National Science Foundation (NSF) under Grant PBEL2-110209 and NSF Grant CCR-0133818, by Caltech’s Lee Center for Advanced Networking, and by a grant from the David and Lucille Packard Foundation. Color versions of one or more of the figures in this paper are available online at http://ieeexplore.ieee.org.
Funders:
Funding AgencyGrant Number
Swiss National Science Foundation (SNSF)PBEL2-110209
NSFCCR-0133818
Caltech Lee Center for Advanced NetworkingUNSPECIFIED
David and Lucille Packard FoundationUNSPECIFIED
Subject Keywords:Distributed space-time coding, division algebras
Issue or Number:7
Record Number:CaltechAUTHORS:OGGieeetsp08
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:OGGieeetsp08
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:11151
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:18 Jul 2008 21:53
Last Modified:03 Oct 2019 00:16

Repository Staff Only: item control page